Within the last 6 weeks or so I've broken out with a non-itchy, red, splotchy rash that started on my feet and has crept up onto my calves, thighs, buttocks, and now my back and abdomen. I am currently taking spironolactone, enalapril maleate, metformin, lipitor, and low-dose aspirin. This is starting to worry me since one Dr. says it's eczema and one says it's definitely not eczema, but instead a possible medication allergy or something I may need to get biopsied because it appears that there are burst capillaries within the red spots. What is the best course of action in this case?
22 Jun 2010
Unfortunately, the spironolactone, enalapril maleate, metformin, and lipitor have ALL been known to cause rashes in some patients! You might be able to narrow it down some however to pinpoint which drug it is that's causing your rash.
The spironolactone can cause a particular skin rash called urticaria, which is a type of rash made up of wheals (a wheal is a temporary raised area of the skin which is often itchy). This rash looks like it might be caused by stinging nettles so it is sometimes called nettle rash. It is also refferred to as welts and hives.
The enalapril maleate causes a skin condition that itches and is known as purpura. Purpura are splotchy purple areas and occur around blood vessels. they can be very tiny or extremely large. They are not raised areas, but are places under the skin where blood vessels are hemorrhaging.
The metformin and the lipitor can both cause ordinary rashes.
I would talk to the doctor who prescribed you these meds and ask him if they could be causing your rash OR I would see a dermatologist and inform him/her what you've been taking and see if he/she can help you. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can a person have delayed reaction to bactrim? How common is this? Besides iv Solumedrol any partic?
20 yr old Indian Girl was on Bactrim for 10 days. she developed a a genralized skin rash after 10 days. She was diagnosed as allergic reaction to ...
1 answer • 5 Feb 2010
My daughter has been taking Biaxin for two weeks (bronchitis) during the end of the second week she developed a rash on her back... is this an ...
1 answer • 18 Oct 2010
My husband had an allergic reaction to trileptal (skin rash) and has now been prescribed depakote with the skin rash continuing. I wonder if there is ...
2 answers • 13 Feb 2011
i had a allergic reaction to sulfur through medication..i broke out in a rash and the itch is extremely bad..been itching for 3 weeks now none of ...
3 answers • 21 Feb 2011
I am more concerned with the mental effects of this allergic reaction more so than the rash and swelling. Whatever meds used in stellate ganglion ...
1 answer • 11 Apr 2012